Jump to content

Scully134: Intro to me and need help ASAP about Nortriptyline please


scully134

Recommended Posts

 I have a myriad of problems depression and migraines included. I won't bother you will everything going on in my life. Main reason I'm here, I 'accidentally' (read into that, that I forgot to get my refill of 50mg Nortriptyline filled) went cold turkey off this med. Been over 3 weeks since I had it and I think to myself, well it wasn't really helping, I still have massive migraines and I'm still suicidal so why bother.

 

OK so starting last week I became extremely nauseous EVERY day some times all day long and my Zofran 4mg are barely working and I'm eating them like candy (good thing my doc writes them for 100 at a time). Anyway I've been dealing with many many other probs and just assumed my skin crawling, extreme irritability, unbelievable restless limbs and migraines were being causing by other things and then suddenly this morning I have an epiphany and wonder could it be going cold turkey off the nortrypline?  

 

So here I am, that's my story and any thoughts would be appreciated.

 

Thanks all,

scully134

Edited by mammaP
As requested

Scully134

Link to comment
  • Moderator Emeritus

Hi Scully 134, welcome to SA. I don't know very much about tricyclic anti depressants but It sounds 

very much like you are suffering severe withdrawal symptoms! The only way to stop them is to 

reinstate the drug as soon as possible. Once stabilised you can start a slow and safe taper, that is 

if you want to be off them.   

 

I'm afraid I have to cut and run because my family beckons but someone else will be along to advise you

and point you to the right threads with some links. 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
  • Moderator Emeritus

Hi again Scully.  Here is a thread on tapering nortryptalene http://survivingantidepressants.org/index.php?/topic/4011-tips-for-tapering-off-nortriptyline/

 

And one on reinstating to stabilise before starting a slow taper. http://survivingantidepressants.org/index.php?/topic/3079-about-reinstating-and-stabilizing-to-stop-withdrawal-symptoms/

 

How long were you taking it? Have you taken any other anti depressants in the past? 

 

It would help us if you could put your meds history in your signature, here is a post that explains how to do that. It 

will be easier for us to help when we can see your history in your signature. We need the names of drugs, doses

and when started/stopped. It doesn't have to be very detailed, so don't worry if you can't remember some details,

the most recent are the most important.  

You can feel better, and I'm glad that you found us. 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Hi Scully,

 

I don't have any expertise on withdrawal overall, but I do have experience withdrawing from Nortriptyline. I was taking 75 mg, and when i went off I tapered slowly over a period of 5 or 6 months, I believe. My symptoms were not as intense as yours, but I was going slow and still felt jumpy and irritable comng off.

 

Holly

1992-1997 Succession of SSRIs, Wellbutrin, Tricyclics - moderate depression became not so moderate over time...

1998-1999: Can't  be the meds, so: New dx – Bipolar II, SSRIs with mood stabilizers, benzos, Trazodone

2000-2002: Moclobomide plus cocktail - yuck! So - Mood Stabilizers, Nortrypline (tricyclic),Trazodone.

2003-2006: Lamictal 200 mg, Nortrypline 75, Trazodone 75 - felt almost okay until they pooped out in 2006

2006 (July - December, I think) Tapered off Nortriptyline

2007 (January –June): Tapered Lamictal to 100 mg. Increased Trazodone to 125. Concentration problems came/stayed

2013 Tapered Lamictal to 80 mg. Cut to 77.5 December.

2014 Jan. Lamictal cut to 75 mg not successful

2014 Feb cut Trazodone to 112.5

April 22  Trazodone to 108, Lamictal to 75. Badness!

Lamictal back to 77.5 , Traz still at 108.

July 19 cut Trazodone to 104 ish.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy